Has anyone had RLS worsen after starting antidepressant?

Discussion in 'Fibromyalgia Main Forum' started by sueliza, Jan 17, 2007.

  1. sueliza

    sueliza New Member


    I have RLS that developed after fibro hit. My pain medicine usually controls the symptoms of RLS so I don't have to think about it much.

    I started taking Zoloft about a month ago for pain and have slowly increased to 50mg. Since this last increase the RLS symtoms have been horrible.

    If I even try to lay down during the day my legs, arms and even my back all have that terrible creeping feeling and I have to move.

    I don't think the Zoloft has done anything for me, so if it is causing the rls to worsen I will slowly go back off of it. I haven't started any other new medicine.

    Has anyone had this problem?

    Thanks
  2. Gail8899

    Gail8899 New Member

    Zolft gave me severe RLS. I was on it for two years and no one told me that it could cause RLS, and that you are stuck with it once you have it. It gets worse with age. I now also have it in my arms and torso every night.

    The only thing that helps mine is Requip, and opiates when I can get them.

    I have since learned that all anti-depressamts, anti-histamines, tylenol, and some other meds can also cause or worsen RLS. I will never take another anti-depressant so long as i live.

    ..Gail
  3. mafusula

    mafusula New Member

    RLS when I was on Zoloft as well and I agree with what Gail has to say too. I tried Requip but was violently ill on it. I now take an Amitripiline called Endep here in Australia plus a low dose of a Parkinson Disease medication called Cabergoline Dostinex, Cabaser).

    There is nothing worse than having RLS as well as Chronic Pain, Good luck finding the medications that suit you.

    Gayl
  4. sueliza

    sueliza New Member

    Thank you all for your help. I was hoping that if I stop the Zoloft the RLS would go back to the level it was at before.

    I feel like I keep adding more and more medications to treat symptoms caused by other medicines! Sometimes I feel like going off of everything and starting over.

  5. mafusula

    mafusula New Member

    at the moment too, I take more medications than my 80 year old Mum and the worst of it is the weight gain and the meds not working anymore. Time to see my Dr I think,
    Take care
  6. Mini4Me

    Mini4Me New Member

    Yep, I've noticed this too. And electrical shocks through my body and brain.
    Hmmmmmm?????
    MIni
  7. NyroFan

    NyroFan New Member

    sueliza:

    I can not recall which I was given, but it was an SSRI
    and I had RLS really bad.

    Just relax and it should pass. If not I am sure the doc will find something for you.

    nyrofan